Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 86, NWS Lincoln, IL

June 23, 2007Crawford County, Jasper County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 23, 2007, 6:14 PM CDT for Crawford County, Jasper County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2007, 6:14 PM CDT (23:14 UTC)
Expired
Jun 23, 2007, 7:00 PM CDT
In force
46 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Crawford County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 84 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 232315
SVRILX
ILC033-079-240000-
/O.NEW.KILX.SV.W.0086.070623T2314Z-070624T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
614 PM CDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 700 PM CDT.

* AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED ABOUT 
  6 MILES NORTHWEST OF ROBINSON. ANOTHER SEVERE THUNDERSTORM WAS IN
  SOUTHERN JASPER COUNTY...6 MILES SOUTH OF NEWTON. ALL OF THE STORMS
  WERE MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROBINSON...
  HUTSONVILLE...

OTHER LOCATIONS IN THE WARNING INCLUDE...HARDINVILLE...NEW HEBRON...
NEWTON...OBLONG...STE. MARIE AND WILLOW HILL.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3900 8817 3886 8816 3893 8759 3918 8768

$$

MILLER
2 follow-up statements
000 
WWUS53 KILX 232336
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
636 PM CDT SAT JUN 23 2007

ILC079-232346-
/O.CAN.KILX.SV.W.0086.000000T0000Z-070624T0000Z/
JASPER-
636 PM CDT SAT JUN 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3905 8795 3890 8792 3893 8759 3918 8768

$$

ILC033-240000-
/O.CON.KILX.SV.W.0086.000000T0000Z-070624T0000Z/
CRAWFORD-
636 PM CDT SAT JUN 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CRAWFORD COUNTY...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 3 MILES WEST OF ROBINSON...MOVING EAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  ROBINSON...
  HUTSONVILLE...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3905 8795 3890 8792 3893 8759 3918 8768

$$

MILLER
000 
WWUS53 KILX 232357
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
657 PM CDT SAT JUN 23 2007

ILC033-240007-
/O.EXP.KILX.SV.W.0086.000000T0000Z-070624T0000Z/
CRAWFORD-
657 PM CDT SAT JUN 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY EXPIRES AT 700
PM CDT...

AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3905 8795 3890 8792 3893 8759 3918 8768

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:15 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 23, 3:15 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT SAT JUN 23 2007

.DISCUSSION...
ISSUED 315 PM CDT SAT JUN 23 2007

A PROGRESSIVE UPPER PATTERN CAN BE EXPECTED THE NEXT SEVEN DAYS AS
RIDGING FROM THE PLAINS GETS PUSHED TOWARD THE MIDWEST BY A TROUGH
APPROACHING THE WEST COAST. THE TROUGH IS EXPECTED TO FLATTEN THE
RIDGE AS IT MOVES ACROSS MANITOBA BY MIDWEEEK. THIS WILL BRING
ANOTHER FRONT TO THE MIDWEST FOR WEDNESDAY.

MOST OF THE FORECAST CONCERNS WILL BE IN THE SHORT TERM AS
LINGERING BOUNDARIES AND PLENTY OF LOW LEVEL MOISTURE KEEP RAIN IN
PARTS OF CENTRAL AND SOUTHEAST IL THROUGH TONIGHT AND INTO SUNDAY.
THE NAM AND GFS MODELS DIFFER QUITE A BIT ON THEIR DEPICTION AS TO
ANY PRECIP THAT MAY DEVELOP ON MONDAY WITH A WEAKNESS IN THE MEAN
UPPER RIDGE AXIS.

SHORT TERM...TONIGHT THROUGH MONDAY
A SURFACE LOW BETWEEN QUINCY AND STL EARLY THIS AFTERNOON HAS MOVED
SLOWLY SOUTHEAST ALONG A FRONT WHICH EXTENDED INTO SE IL/SW IND.
T-STORMS HAVE ERUPTED ALONG AND NORTH OF THE FRONT THIS AFTERNOON
AS A SHORTWAVE/MCV MOVES OUT OF IOWA. THE BEST CHANCES FOR RAIN THIS
EVENING AND TONIGHT WILL BE IN AREAS EAST OF I-55 AS THE BEST
FORCING SHIFTS TO THE EASTERN HALF OF IL. LOCATIONS TO THE WEST
MAY SEE SOME SCTD SHOWERS AND ISOLATED THUNDER AS THE UPPER
SHORTWAVE APPROACHES THIS EVENING. WILL KEEP A CHANCE FOR T-STORMS
GOING ON SUNDAY...MAINLY ALONG AND EAST OF I-55 AS WEAK UPPER
FORCING IS EXPECTED TO REMAIN OVER CENT/EASTERN IL. NO APPRECIABLE
SURFACE FRONT IS EXPECTED TO REMAIN IN THE AREA...ALTHOUGH SOME
WEAK SURFACE TROFING MAY BE ENOUGH TO FOCUS THE SCATTERED CONVECTION.

THE PICTURE GETS REALLY FUZZY ON MONDAY AS THE WEAK UPPER LEVEL
FORCING IS EXPECTED TO REMAIN IN THE MIDWEST. HOWEVER...WITH NO
SURFACE REFLECTION AND WEAK CONVERGENCE THE CHANCES OF PRECIP
SHOULD BE FAIRLY LOW. THE MODELS ARE HAVING A VERY HARD TIME WITH
THIS...WITH THE NAM INDICATED SOME SPOTTY CONVECTION AND THE GFS
MORE WIDESPREAD SHOWERS AND T-STORMS. FOR NOW WILL GO WITH SLIGHT
CHANCE POPS IN THE GRIDDED FORECAST AS IT LOOKS LIKE THE MODELS
ARE OVERDONE

LONG TERM...TUESDAY THROUGH SATURDAY
THE NEXT WEATHER FEATURE OF SIGNFICANCE WILL BE A NORTHERN STREAM
TROF WHICH IS EXPECTED TO BREAK DOWN THE UPPER RIDGE A BIT...AND
MOVE ALONG ITS PERIPHERY TOWARD THE NORTHERN GREAT LAKES BY
MIDWEEK. THE GFS SEEMS A BIT QUICK WITH THIS BOUNDARY...SO WILL
HOLD OFF ON PRECIP WITH THIS UNTIL WEDNESDAY. THE EXCEPTION WILL
BE IN NW LOCATIONS NEAR GALESBURG WHERE SHOWERS/T-STORMS COULD MOVE
IN LATE TUESDAY NIGHT/EARLY WED AHEAD OF THE APPROACHING COLD FRONT.

THE AFOREMENTIONED UPPER TROF IS THEN EXPECTED TO DIG A LITTLE
DEEPER INTO THE EASTERN U.S. WHICH WILL CAUSE THE RIDGE TO REFORM
TO OUR WEST IN THE HIGH PLAINS BY LATE IN THE WEEK. THE RESULT
WILL BE SEASONABLE TEMPS AND A RETURN TO DRIER WEATHER.

MILLER
&&

.AVIATION...
ISSUED 1256 PM CDT SAT JUN 23 2007

DETERIORATING CONDITIONS APPROACHING WITH THE NEXT WAVE UP FROM
THE SW ALONG INTO THE FA. CONTINUING RATHER LOW CIGS AND REDUCED
VISBY AS THE CONDITIONS NOT LIKELY TO IMPROVE THROUGH THE EVENING
AND INTO THE OVERNIGHT AS SHOWER AND THUNDERSTORM ACTIVITY BECOMES
MORE WIDESPREAD.

HJS
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 23, 3:05 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CDT SAT JUN 23 2007

ILZ027>031-036>038-040>057-061>063-066>068-071>073-241100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
305 PM CDT SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL ONCE AGAIN INCREASE OVER THE AREA
THIS AFTERNOON AND TONIGHT AS A WEAK LOW PRESSURE SYSTEM MOVES
SLOWLY ACROSS ILLINOIS. THE ATMOSPHERE IS QUITE MOIST...SO HEAVY
RAINFALL AND FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY. NO
ORGANIZED SEVERE WEATHER THREAT IS EXPECTED...HOWEVER SOME OF THE
STRONGER STORMS MAY PRODUCE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A LINGERING CHANCE FOR THUNDERSTORMS SUNDAY ACROSS THE
REGION. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

THE NEXT COLD FRONT WILL APPROACH THE MIDWEST AROUND WEDNESDAY AND
THURSDAY...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS. SEVERE WEATHER
MAY BE POSSIBLE WITH THIS SYSTEM...SO STAY TUNED TO LATER FORECASTS
AS THE TIMING AND SEVERE THREAT BECOME BETTER DEFINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:15 PM CDTSevere Thunderstorm WarningILXChampaign, Coles, Douglas, Moultrie, Piatt45 min
Jun 23, 4:27 PM CDTTornado WarningILXDouglas33 min
Jun 23, 4:45 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Effingham, Moultrie, Shelby45 min
Jun 23, 5:15 PM CDTSevere Thunderstorm WarningILXClark, Coles, Crawford, Cumberland, Jasper60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.